I have been taking Codeine for pain for a while now. At first no problems with constipation then I had, literally, 4 bowel movements in the space of about 5-6 weeks. I should add that during this time I was not eating a lot because I had lost my appetite, I'm guessing, because I was so blocked up.
The pain has subsided and codeine is no longer necessary. I took a laxative once before bed on the first day without any Codeine. I woke up and, thank goodness, my bowels were moving again but it was diarrhoea. This continued on throughout the day. Eventually I caved and took some Codeine I had left over because by this point I just needed to sleep. (I wish I had just sucked it up and possibly let it pass instead of interfering)
My real question is - is this diarrhoea a result of my system just needing to clear itself out of all the excess waste or Codeine withdrawl? I'm no longer taking Codeine but have used Pepto-Bismol - purely for an upset stomach and nausea. I still haven't had a bowel movement and it's been two days since I last took the Codeine.
I'm not sure what to do..
I've been thinking just take a laxative, no more Pepto-Bismol or Codeine and just ride it out while hydrating myself thoroughly and seeing how it goes.
Does anyone have any advice or experience like this?
Responses much appreciated.